Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Given BCG injection, no form of spot when injected. Will the medication be effective?

Hi my son was given a bcg injection 2days ago. I haven't notice any form of spot when it was injected.the site of I ejection is not even become red at all. You couldn't tell that he had injection on his left arm. Is this means the medication will not be effective. Is the way of injection is wrong?as far as I know it should form a white spot
Asked On : Wed, 1 May 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

After giving BCG injection which is given Intradermal the wheal or elevation on skin becomes normal in 5-10 min. No mark or redness is seen immediately.

The reaction starts after 6weeks and a boil appears which oozes out pus in 2-3 consequtive cycle and the site of injection heals on own by forming a scar.No antiseptic creams or medication is required at this time .

However if the boil is too large and the axillary lymph nodes become large and painful then it has to assessed by the doctor.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor